MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Model Number 4540016-02
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in denmark: "overinfusion" reason of complaint: 2 complaints from the same patient.The pump was supposed too be empty after 46 hours, but it was empty after 24 hours.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received one used and quarter filled easypump ii lt 100-50-s without packaging.Weight of the sample in received condition 103.8 g.The following investigations were conducted: visual inspection: the received sample was taken to a visual inspection.After opening of the big top cap and removing of the closing cone we detected solution at the filling port (lli-cone) and at the patient connector of the sample.The white clamp is closed, and the patient connector (lla-cone) was not closed (the original wing cap was not submitted from the customer) at the sample.Damages that would lead to a malfunction was not detected at the received sample.Functional inspection: in addition, the sample was taken to a functional test respectively a leak test was carried out.Therefore, the pump was filled up to the nominal volume (100 ml) with nacl 0.9 %.After starting the pump and waiting for 60 minutes the pump is not working (solution was not running).After these 60 minutes leakages were not detected at the sample.Directly behind the filter we detected a blockage, which was caused by drug crystallization.Physical inspection: furthermore, the flow rate of the pump was tested.Due to the blocked pump the overinfusion cannot be examined and assessed.We assume the blockage was caused by the drug crystallization which was formed overtime.Summary and assessment: due to the blocked sample a too fast flow (as described by the customer) could not be determined at the received sample.Root cause analysis: sample/s evaluation: the final control flow rate (after eto) report of affected batch 21f30ge261 was reviewed.The average flow rate deviation from the nominal flow rate was between -3.04% and 1.00%.Received 1 used and filled easypump ii lt 100-50-s.As received condition, the clamp clip of the sample was closed, and patient connector was connected to the red cone.Visual inspection had done throughout the sample.White precipitation/crystallization was observed at connection between filter and microbore tube.Since the received sample was blocked, further investigation for flow rate test was unable to perform.Fast flow rate as per customer description could not be identified.Based on customer description, the pump was supposed to be emptied after 46 hours, but it was emptied after 24 hours.However, when the sample received in bbm, there is a remaining volume of solution inside the pump.The weight of received sample was 103.8g.The average weight of affected article 4540016 was 60.0g.Hence there is still around 43.8g of solution inside the pump (103.8g-60.0g= 43.8g).With the calculated remaining volume and the pump flow rate of 2ml/hr, approximately another 22 hours are required to complete the infusion.In other words, the infusion can be completed within the expected infusion time (24 hours as per described by customer + another 22 hours to infuse the remaining 43.8g solution = 46hours).Summary of root cause analysis: blockage was observed during sample inspection which is believed due to drug crystallization.Fast flow rate as per customer mentioned could not be determined as flow rate test is unable to be carried out.There is remaining volume of 43.8g of solution when bbm received the sample from customer.With the calculated remaining volume, the infusion can be completed within the expected infusion time (46hours).Cause: cause could not be determined.There is remaining volume of 43.8g of solution when bbm received the sample from customer, which is not as per customer description.With the calculated remaining volume, the infusion can be completed within the expected infusion time (46 hours).Device history record (dhr): reviewed the dhr for batch 21f30ge261, there is no abnormality and no such defect detected at in process and at final control inspection.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key14958110
Report Number9610825-2022-00251
Device Sequence Number5396449
Product Code MEB
UDI-Device Identifier04046964448607
UDI-Public(01)04046964448607(17)260601(10)21F30GE261
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model Number4540016-02
Device Catalogue Number4540016
Device Lot Number21F30GE261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown